MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A saber 3mm x 4cm x 150cm percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used under the echo guide, however, it ruptured on its third inflation.A non-cordis balloon catheter was used to complete the procedure.The lesion was the superficial femoral artery which had chronic total occlusion (cto).The lesion was moderately calcified and 100 percent stenosed.The device was stored and handled as per the instructions for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The same unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, nor while inserting the balloon through the guide catheter.The balloon was inflated twice before it ruptured.No unusual force was used at any time during the procedure.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 82181112 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿balloon~ burst¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics of a chronic total occlusion (cto) may have contributed to the reported event as the presence of calcification is known to cause damage to balloons.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, the 3mm x 4cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used under the echo guide, however, it ruptured on it's third inflation.A non cordis balloon catheter was used to complete the procedure.There was no reported patient injury.The lesion was the superficial femoral artery which had chronic total occlusion (cto).The lesion was moderately calcified and 100 percent stenosed.The device was stored and handled as per the instructions for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The same unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, nor while inserting the balloon through the guide catheter.The balloon was inflated twice before it ruptured.No unusual force was used at any time during the procedure.Additional procedural details were requested but are unknown.The device will not be returned for analysis as it was discarded by mistake.

Brand Name
SABER 3MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11143046
Report Number9616099-2021-04185
Device Sequence Number666764
Product Code LIT
UDI-Device Identifier20705032069097
UDI-Public20705032069097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number48003004X
Device Catalogue Number48003004X
Device Lot Number82181112
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1